MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Structural Problem (2506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging that the pump had no power and the battery compartment was damaged.This complaint is being reported because the user may be unaware that the pump has lost power, leading to under delivery.There was no serious injury associated with this complaint.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 16-aug-2018 with the following findings: a review of the black box showed unexplained power on reset events had occurred.The battery compartment was cracked above and below the bumper pad.No moisture/corrosion was observed in the battery compartment.The returned battery cap had stripped threads and was unable to maintain an electrical connection.The reported ¿power¿ complaint was duplicated.The test battery cap was able to fit to maintain an electrical connection.The test battery cap was used to complete a 24 hour duration test.No power on reset events were duplicated during this time.The pump cover was removed to find no evidence of internal moisture or damage to the power circuit.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7706578
Report Number2531779-2018-13248
Device Sequence Number13636376
Product Code OYC
UDI-Device Identifier10840406100280
UDI-Public10840406100280
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2018
Was the Report Sent to FDA? Yes
Device Age20 MO
Initial Date Received by Manufacturer 07/03/2018
Supplement Date Received by Manufacturer07/03/2018
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age11 YR